Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 168, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2020, 6:51 PM CDT for Cherokee County, Delaware County, Mayes County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2020, 6:51 PM CDT (23:51 UTC)
- Expired
- May 4, 2020, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:34 PM CDT, 17 minutes earlier.
Area forecast discussion, May 4, 6:34 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 634 PM CDT Mon May 4 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR to VFR conditions are expected Tonight even with scattered severe thunderstorms affecting KMLC and the western Arkansas sites through 6z. VFR conditions are anticipated on Tuesday. && .PREV DISCUSSION... /Issued 231 PM CDT Mon May 4 2020/ ..SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING... DISCUSSION... Atmosphere has become extremely unstable this afternoon with MLCAPES approaching 4500 J/KG just west of the area across north- central Oklahoma. Cold front currently moving into far northwest Osage county with pre-frontal boundary located slightly further south, near a Ralston, Copan line. Latest CAMs and surface analysis trends indicate scattered supercells will quickly develop along frontal boundary in the 3-5 PM range just north of I-44 with 0-6 KM deep layer shear remaining in 40 to 50 knot range. Very large hail to baseballs and damaging winds to 70 mph will be possible in the stronger cells. Although low level wind fields in the 0-1 KM range are not overly impressive, given the extreme instability, any deviant storm motion, with a more southern track, would likely enhance SRH/tornado threat. In addition, winds are little more backed/stronger across far northeast Oklahoma and northwest Arkansas near warm front, where a tornado or two will also be possible. Storms will likely become more linear with time with multiple strong to severe thunderstorm clusters pushing into southeast Oklahoma and northeast Arkansas this evening, transitioning towards a damaging wind threat. Significantly cooler weather expected behind front Tuesday into Wednesday as surface high pressure builds over the region. Models remain in good agreement with stronger upper shortwave moving out of the northern Rockies and into the central Plains on Thursday. Shower/thunderstorm chances will begin to ramp up Thursday afternoon into Thursday night with widespread rain expected with FROPA. NBM guidance looks good for the remainder of the extended periods. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, May 4, 5:22 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 522 PM CDT Mon May 4 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 522 PM CDT Mon May 4 2020 ...SIGNIFICANT SEVERE STORM POTENTIAL THROUGH THIS EVENING...VERY LARGE HAIL...DAMAGING WINDS AND ONE OR TWO STRONG TORNADOES... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered strong to severe thunderstorms have developed late this afternoon along and just ahead of a strong cold front that is nearing the Interstate 44 corridor. A few tornadoes, with one or two strong tornadoes, are possible into the early evening hours. Very large hail to baseball size and winds to 70 miles an hour will also be possible with the strongest storms. Locally heavy rainfall may also result in some localized flooding issues. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. EXTENDED DISCUSSION... After a dry Tuesday and Wednesday, thunderstorm chances along with a severe weather threat return for Thursday into early Friday. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 4, 6:19 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG PRYOR 36.31N 95.32W
05/04/2020 MAYES OK EMERGENCY MNGR
ROOF DAMAGE AT PRYOR MOVIE THEATRE
&&
MATLocal storm report, May 4, 6:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 5 SSW LIBERTY 35.79N 96.01W
05/04/2020 E0.75 INCH OKMULGEE OK TRAINED SPOTTER
&&
MATSpecial weather statement, May 4, 6:33 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
633 PM CDT Mon May 4 2020
OKZ058-050000-
Ottawa OK-
633 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 700 PM CDT...
At 633 PM CDT, a strong thunderstorm was located near Miami, moving
east at 40 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Miami... Fairland...
Quapaw... Wyandotte...
Ottawa... Peoria...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 300 and 324.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3700 9462 3677 9462 3674 9490 3691 9495
3699 9464
TIME...MOT...LOC 2333Z 256DEG 34KT 3685 9484Local storm report, May 4, 6:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL WYANDOTTE 36.79N 94.72W
05/04/2020 E2.50 INCH OTTAWA OK PUBLIC
&&
MATLocal storm report, May 4, 6:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 6 SE PRYOR 36.25N 95.24W
05/04/2020 E2.50 INCH MAYES OK EMERGENCY MNGR
REPORTED IN SPORTSMEN ACRES
&&
MATSpecial weather statement, May 4, 6:50 PM CDT, 1 minute before
Special Weather Statement National Weather Service Tulsa OK 650 PM CDT Mon May 4 2020 OKZ065-066-050015- Okmulgee OK-Okfuskee OK- 650 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND CENTRAL OKFUSKEE COUNTIES UNTIL 715 PM CDT... At 650 PM CDT, a strong thunderstorm was located 3 miles northeast of Castle, moving southeast at 35 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Okemah... Boley... Castle... Clearview... Pharoah... Bryant... Mason... This includes Interstate 40 in Oklahoma between mile markers 219 and 234. A Tornado Watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3548 9648 3563 9638 3551 9599 3533 9609 TIME...MOT...LOC 2350Z 294DEG 32KT 3552 9635
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:05 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| May 4, 8:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 48 min |
| May 4, 8:19 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 40 min |
| May 4, 8:22 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 53 min |
| May 4, 8:41 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 64 min |
| May 4, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 39 min |
| May 4, 8:55 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| May 4, 9:15 AM CDT | River Flood Warning | TSA | Ottawa | 11 hr |
| May 4, 9:18 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 57 min |
| May 4, 9:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 49 min |
| May 4, 9:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 43 min |
| May 4, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 55 min |
| May 4, 3:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 4, 3:53 PM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| May 4, 4:01 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| May 4, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| May 4, 4:32 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| May 4, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 31 min |
| May 4, 4:53 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| May 4, 4:57 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| May 4, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 44 min |
| May 4, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 54 min |
| May 4, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 50 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 33 min |
| May 4, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 44 min |
| May 4, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| May 4, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 29 min |
| May 4, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 29 min |
| May 4, 5:58 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 32 min |
| May 4, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 32 min |
| May 4, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 41 min |
| May 4, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 35 min |
| May 4, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 10 min |
| May 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 33 min |
| May 4, 6:33 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| May 4, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 27 min |
| May 4, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 36 min |
| May 4, 6:50 PM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| May 4, 6:51 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| May 4, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 46 min |
| May 4, 9:57 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 63 min |
| May 4, 10:59 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.